Alert archive / Minnesota / Winter Storm Watches in 2018
Winter Storm Watch 11, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter storm watch at Nov 29, 2018, 4:19 AM CST for 13 counties in Minnesota. It took effect at Dec 1, 2018, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 29, 2018, 4:19 AM CST (10:19 UTC)
- In effect from
- Dec 1, 2018, 6:00 AM CST
- Expired
- Nov 30, 2018, 2:24 PM CST
- In force
- Issued by
- NWS Twin Cities, MN
Counties Blue Earth County, MN, Brown County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Le Sueur County, MN, Martin County, MN, Nicollet County, MN, Redwood County, MN, Rice County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN
The radar
The Minneapolis radar (KMPX), 89 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
261 WWUS43 KMPX 291019 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 419 AM CST Thu Nov 29 2018 ...Heavy snow possible this weekend across southern Minnesota... .A mix of freezing rain and snow is expected to spread into southern Minnesota Saturday morning that will transition to heavy snow Saturday afternoon. Total snow accumulations up to 8 inches will be possible along and south of a Marshall, to St. Peter, to Red Wing line Saturday into Sunday morning, where a winter storm watch has been issued. MNZ073>078-082>085-091>093-291830- /O.NEW.KMPX.WS.A.0011.181201T1200Z-181202T1800Z/ Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn- Including the cities of Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 419 AM CST Thu Nov 29 2018 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... * WHAT...Heavy snow possible. Total snow accumulations up to 8 inches possible. Winds could gust as high as 35 mph. * WHERE...Along and south of a line from Marshall, to St. Peter, and Red Wing. * WHEN...From Saturday morning through Sunday morning. * ADDITIONAL DETAILS...Travel could be very difficult, especially along I-90 and along I-35 between the Twin Cities and the Iowa border. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$
6 follow-up statements
760 WWUS43 KMPX 291618 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN Issued by National Weather Service La Crosse WI 1018 AM CST Thu Nov 29 2018 ...Heavy snow possible this weekend for southern Minnesota... .A mix of freezing rain and snow is expected to spread into southern Minnesota Saturday morning, transiting to heavy snow for the afternoon. The snow continues into Sunday morning. Snow accumulations up to 8 inches are possible along and south of a Marshall, to St. Peter, to Red Wing line. MNZ073>078-082>085-091>093-300030- /O.CON.KMPX.WS.A.0011.181201T1200Z-181202T1800Z/ Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn- Including the cities of Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 1018 AM CST Thu Nov 29 2018 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... * WHAT...Heavy snow possible with the potential for up to 8 inches. Winds could gust as high as 35 mph. * WHERE...Along and south of a line from Marshall, to St. Peter, and Red Wing. * WHEN...From Saturday morning through Sunday morning. * ADDITIONAL DETAILS...Travel could be very difficult, especially along I-90 and along I-35 between the Twin Cities and the Iowa border. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ Rieck
845 WWUS43 KMPX 292107 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN Issued by National Weather Service La Crosse WI 307 PM CST Thu Nov 29 2018 ...Increasing Threat For Snow, Wintry Mix This Weekend For Southern Minnesota... .A mix of freezing rain and snow is expected to spread across southern Minnesota Saturday morning, transitioning to mainly all snow during the afternoon. The snow would continue into Sunday morning. Snow accumulations up to 8 inches are possible along and south of a Marshall, to St. Peter, to Red Wing line, with the bulk falling Saturday afternoon and evening. Icing under 1/10 of an inch is also possible. MNZ073>078-082>085-091>093-300515- /O.CON.KMPX.WS.A.0011.181201T1200Z-181202T1800Z/ Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn- Including the cities of Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 307 PM CST Thu Nov 29 2018 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... * WHAT...Heavy snow and wintry mix possible. Potential for up to 8 inches of snow with icing under 1/10 of an inch. Winds could gust as high as 35 mph. * WHERE...Along and south of a line from Marshall, to St. Peter, and Red Wing. * WHEN...From Saturday morning through Sunday morning. * ADDITIONAL DETAILS...Travel could be very difficult, especially along I-90 and along I-35 between the Twin Cities and the Iowa border. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ Rieck
670 WWUS43 KMPX 300232 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 832 PM CST Thu Nov 29 2018 ...Increasing Threat For Accumulating Snow and Wintry Mix This Weekend For Southern Minnesota... .Accumulating snow, with possibly some freezing rain at the onset, is expected to spread eastward across southern Minnesota Saturday morning, transitioning to mainly all snow during the afternoon. The snow will likely continue into Sunday morning. Snow accumulations up to 8 inches are possible along and south of a Marshall, to St. Peter, to Red Wing line, with the bulk falling Saturday afternoon and evening. Icing under 1/10 of an inch is also possible. MNZ073>078-082>085-091>093-301100- /O.CON.KMPX.WS.A.0011.181201T1200Z-181202T1800Z/ Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn- Including the cities of Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 832 PM CST Thu Nov 29 2018 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... * WHAT...Heavy snow likely with a wintry mix possible. Potential for up to 8 inches of snow with icing under a tenth of an inch. Winds could gust as high as 35 mph. * WHERE...Along and south of a line from Marshall to Saint Peter to Red Wing. * WHEN...From Saturday morning through Sunday morning. * ADDITIONAL DETAILS...Travel could be very difficult, especially along Interstate 90 and along Interstate 35 between the Twin Cities and the Iowa border. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$
530 WWUS43 KMPX 300945 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 345 AM CST Fri Nov 30 2018 ...Accumulating Snow and a Wintry Mix Expected this Weekend for Southern Minnesota... .Accumulating snow, with possibly some freezing rain at the onset, is expected to move into southern Minnesota Saturday morning, transitioning to mainly all snow during the afternoon. The snow will likely continue into Sunday morning. Snow accumulations up to 7 inches are possible along and south of a Marshall, to St. Peter, to Red Wing line, with the bulk falling Saturday afternoon and evening. Icing under 1/10 of an inch is also possible. MNZ073>078-082>085-091>093-301745- /O.CON.KMPX.WS.A.0011.181201T1200Z-181202T1800Z/ Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn- Including the cities of Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 345 AM CST Fri Nov 30 2018 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... * WHAT...A mix of freezing rain and snow Saturday morning becoming all snow Saturday afternoon into Sunday morning. Total snow accumulations up to 7 inches and ice accumulations up to one tenth of an inch possible. Winds could gust as high as 35 mph. * WHERE...Along and south of a line from Marshall to Saint Peter to Red Wing. * WHEN...From Saturday morning through Sunday morning. * ADDITIONAL DETAILS...Travel could be very difficult, especially along Interstate 90 and along Interstate 35 between the Twin Cities and the Iowa border. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$
915 WWUS43 KMPX 301732 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1132 AM CST Fri Nov 30 2018 ...Accumulating Snow and a Wintry Mix Expected this Weekend for Southern Minnesota... .Accumulating snow, with possibly some freezing rain at the onset, is expected to move into southern Minnesota Saturday morning, transitioning to mainly all snow during the afternoon. The snow will likely continue into Sunday morning. Snow accumulations up to 7 inches are possible along and south of a Marshall, to St. Peter, to Red Wing line, with the bulk falling Saturday afternoon and evening. Icing under 1/10 of an inch is also possible. MNZ073>078-082>085-091>093-010145- /O.CON.KMPX.WS.A.0011.181201T1200Z-181202T1800Z/ Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn- Including the cities of Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 1132 AM CST Fri Nov 30 2018 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... * WHAT...A mix of freezing rain and snow Saturday morning becoming all snow Saturday afternoon into Sunday morning. Total snow accumulations up to 7 inches and ice accumulations up to one tenth of an inch possible. Winds could gust as high as 35 mph. * WHERE...Along and south of a line from Marshall to Saint Peter to Red Wing. * WHEN...From Saturday morning through Sunday morning. * ADDITIONAL DETAILS...Travel could be very difficult, especially along Interstate 90 and along Interstate 35 between the Twin Cities and the Iowa border. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$
244 WWUS43 KMPX 302024 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 224 PM CST Fri Nov 30 2018 ...Accumulating Snow and a Wintry Mix on Saturday... .Accumulating snow, with possibly some freezing rain at the onset, is expected to move into southern Minnesota Saturday morning, and lift north and east to central Minnesota and west central Wisconsin during the afternoon. Snow, heavy at times, will continue Saturday evening into Sunday morning. Strong northeast winds will also lead to blowing snow visibility reductions. A Winter Storm Warning has been issued for far southwest and south central Minnesota, generally west of a Madelia to Kiester line, where 5 to 9 inches of snow along with ice accumulations up to one tenth of an inch are expected. A Winter Weather Advisory has been issued for the remainder of central and southern Minnesota and west central Wisconsin, generally along and south of a Granite Falls to Twin Cities to Bloomer Wisconsin line, where snowfall accumulations of 2 to 5 inches are expected. MNZ082-091-092-010430- /O.UPG.KMPX.WS.A.0011.181201T1200Z-181202T1800Z/ /O.NEW.KMPX.WS.W.0010.181201T1500Z-181202T1800Z/ Watonwan-Martin-Faribault- Including the cities of St James, Fairmont, and Blue Earth 224 PM CST Fri Nov 30 2018 ...WINTER STORM WARNING IN EFFECT FROM 9 AM SATURDAY TO NOON CST SUNDAY... * WHAT...A wintry mix of precipitation followed by accumulating snow. Total snow accumulations of 5 to 9 inches and ice accumulations of a light glaze expected. Winds gusting as high as 40 mph further reducing visibilities in falling snow. * WHERE...Watonwan, Martin and Faribault Counties. * WHEN...From 9 AM Saturday to noon CST Sunday. * ADDITIONAL DETAILS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow, sleet and ice will make travel very hazardous or impossible. The latest road conditions for Minnesota can be found at 511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in either state. && $$ MNZ073>077-010430- /O.UPG.KMPX.WS.A.0011.181201T1200Z-181202T1800Z/ /O.NEW.KMPX.WW.Y.0023.181201T1500Z-181202T1800Z/ Redwood-Brown-Nicollet-Le Sueur-Rice- Including the cities of Redwood Falls, New Ulm, St Peter, Le Sueur, and Faribault 224 PM CST Fri Nov 30 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM SATURDAY TO NOON CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 6 inches expected. Winds gusting as high as 35 mph. * WHERE...Redwood, Brown, Nicollet, Le Sueur and Rice Counties. * WHEN...From 9 AM Saturday to noon CST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for Minnesota can be found at 511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in either state. && $$ MNZ083>085-093-010430- /O.UPG.KMPX.WS.A.0011.181201T1200Z-181202T1800Z/ /O.NEW.KMPX.WW.Y.0023.181201T1500Z-181202T1800Z/ Blue Earth-Waseca-Steele-Freeborn- Including the cities of Mankato, Waseca, Owatonna, and Albert Lea 224 PM CST Fri Nov 30 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM SATURDAY TO NOON CST SUNDAY... * WHAT...A wintry mix of precipitation followed by accumulating snow. Total snow accumulations of 4 to 6 inches expected. Winds gusting as high as 35 mph. * WHERE...Blue Earth, Waseca, Steele and Freeborn Counties. * WHEN...From 9 AM Saturday to noon CST Sunday. * ADDITIONAL DETAILS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for Minnesota can be found at 511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in either state. && $$ MNZ078-010430- /O.UPG.KMPX.WS.A.0011.181201T1200Z-181202T1800Z/ /O.NEW.KMPX.WW.Y.0023.181201T1800Z-181202T1800Z/ Goodhue- Including the city of Red Wing 224 PM CST Fri Nov 30 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SATURDAY TO NOON CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 6 inches expected. Winds gusting as high as 35 mph. * WHERE...Goodhue County. * WHEN...From noon Saturday to noon CST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for Minnesota can be found at 511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in either state. && $$ MNZ064>067-010430- /O.NEW.KMPX.WW.Y.0023.181201T1500Z-181202T1800Z/ Yellow Medicine-Renville-McLeod-Sibley- Including the cities of Granite Falls, Olivia, Hutchinson, and Gaylord 224 PM CST Fri Nov 30 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM SATURDAY TO NOON CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches expected. Winds gusting as high as 35 mph. * WHERE...Yellow Medicine, Renville, McLeod and Sibley Counties. * WHEN...From 9 AM Saturday to noon CST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for Minnesota can be found at 511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in either state. && $$ MNZ060-062-063-068>070-WIZ023>028-010430- /O.NEW.KMPX.WW.Y.0023.181201T1800Z-181202T1800Z/ Hennepin-Ramsey-Washington-Carver-Scott-Dakota-St. Croix-Pierce- Dunn-Pepin-Chippewa-Eau Claire- Including the cities of Minneapolis, St Paul, Stillwater, Chaska, Shakopee, Hastings, Hudson, River Falls, Prescott, Menomonie, Durand, Chippewa Falls, and Eau Claire 224 PM CST Fri Nov 30 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SATURDAY TO NOON CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches expected. * WHERE...Portions of west central Wisconsin and east central Minnesota. * WHEN...From noon Saturday to noon CST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for Minnesota can be found at 511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in either state. && $$ MNZ054-010430- /O.NEW.KMPX.WW.Y.0023.181201T1500Z-181202T1800Z/ Lac Qui Parle- Including the city of Madison 224 PM CST Fri Nov 30 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM SATURDAY TO NOON CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches expected. * WHERE...Lac Qui Parle County. * WHEN...From 9 AM Saturday to noon CST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for Minnesota can be found at 511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in either state. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Nov 28, 10:45 PM CST, 5 hours 34 minutes earlier.
Area forecast discussion, Nov 28, 10:45 PM CST, 5 hours 34 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1045 PM CST Wed Nov 28 2018 .UPDATE... Issued at 1040 PM CST Wed Nov 28 2018 Updated to include 06z aviation discussion below. && .SHORT TERM...(This evening through Thursday) Issued at 337 PM CST Wed Nov 28 2018 Two weak short waves affected central and southern Minnesota today with mainly a large band of light snow. However, snowfall amounts were relatively light and under a half inch as the moisture content was low in the ice producing clouds. The first short wave was evident over east central Minnesota and moving to the east-southeast. Based on surface observations and the RGB (Day-Land Cloud satellite depiction), most of the ice producing clouds, and those generating light snow at the surface, were across east central Minnesota. Surface observations across Iowa and South Dakota do not have any type of lower visibility, but do have some reports of freezing drizzle or mixed precipitation. Therefore, the forecast later this afternoon, through the early evening has mainly a chance of light snow or patchy freezing drizzle across Minnesota . By the mid to late evening, a short wave that was evident across the western Dakotas will likely increase the lift over Minnesota. Chances of precipitation should increase with this short wave as ice producing clouds begin to increase once again. After midnight, most of the lift will have moved north and east of Minnesota, which should abruptly end any measurable precipitation. There will be a continued chance of light precipitation in portions of east central Minnesota, and west central Wisconsin after midnight, with lingering light snow or flurries after sunrise Thursday. The bulk of the measurable precipitation will occur from now to midnight, and taper off considerably after midnight. Temperatures will hold nearly steady overnight, with highs on Thursday rising into the 30s. .LONG TERM...(Thursday night through Wednesday) Issued at 337 PM CST Wed Nov 28 2018 The system will continue to depart Thursday night with a weak frontal boundary crossing through the forecast area. Due to this and the lingering low-level moisture, there is a possibility for light precipitation. Thus, have included chances for flurries through Friday morning in Western WI. There is a chance this could be more like patchy freezing drizzle with little ice aloft. Cloud cover is expected to remain in place through late Friday, so temperatures continue to trend lower for Friday. Yesterday, we were advertising highs near 40 and now we are forecasting highs in the mid 30s. There is increasing confidence that far Southern Minnesota will receive precipitation this weekend from a panhandle hook system. There is still some spread in model guidance in the system timing, location, and duration, so it is still best to look at the range of possibilities than the exact forecast snowfall values. The general scenario is a cyclone will develop over the Oklahoma Panhandle and Southeastern Kansas by Friday evening, and then lift into the Central Plains. Models have the system becoming negatively tilted as it reaches near Iowa and then occluding as it progresses into the Eastern Great Lakes region. Southern Minnesota would like see a mixed precip event toward the beginning of the event with above freezing temperatures and dry air in the 800 mb to 900 mb layer. Then, eventually the precipitation would convert over to snow. The subtle differences in exactly how far north it will lift into Iowa will affect the possibility how far north the heaviest snowfall will reach. The ECMWF and CMC are similar in timing and location, bringing precipitation as far north as St. Cloud and the system departing late Sunday. The GFS keeps most of the snowfall to the south of the Twin Cities and is faster, having the system exit to our east Sunday morning. All models indicate the potential for near 1 inch of QPF and near 6-8 inches of snowfall. To further show the high end potential for this system, CIPS analogs indicate that this event could be similar to the December 29, 2015 Winter Storm that brought 6-8 inches of snowfall to Southern MN and West Central WI. Behind the weekend system, cooler weather will return with troughing aloft. The GFS has another system developing over the Plains early in the week, but that is is expected to remain to south with the forecast area remaining dry. Otherwise, there is potential for a clipper-like system to bring light precipitation on Thursday. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1040 PM CST Wed Nov 28 2018 Light snow has picked up this evening over eastern MN into western WI and will persist into the early morning hours as a weak disturbance aloft drops into the area in advance of the warm front. Ceilings are generally in MVFR range with visibilities between MVFR and IFR. Once the -SN ends, visibilities will increase to P6SM while ceilings hold in MVFR range through the day tomorrow. KMSP...With SE winds continuing throughout the duration of this TAF, ceilings will bounce between 015-025, particularly during times of -SN. The current round of -SN will last a couple hours but it is not expected to persist beyond 10z. No precipitation expected during the pre-dawn hours through the day tomorrow, just the MVFR ceilings. /OUTLOOK FOR KMSP/ Fri...VFR with MVFR ceilings possible. Wind variable less than 5 kts. Sat...MVFR likely with -SN possible. Wind NE 10-15 kts. Sun...MVFR likely with -SN possible, mainly in the morning. Wind NNE 10-15 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && UPDATE...JPC SHORT TERM...JLT LONG TERM...AMK AVIATION...JPC
Hazardous weather outlook, Nov 29, 4:14 AM CST, 5 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 414 AM CST Thu Nov 29 2018 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 301015- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 414 AM CST Thu Nov 29 2018 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Several inches of snowfall is possible Saturday into Sunday across southern MN. Some of the precipitation may come in the form of a wintry mix. A Winter Storm Watch has been issued for far southern MN, refer to the latest winter weather statement for more information. There is still uncertainty with this system so please continue to monitor the latest forecasts and statements on this developing situation. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Local storm report, Nov 29, 12:15 AM CST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1215 AM CST THU NOV 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 AM SNOW ST. CLOUD AIRPORT 45.54N 94.05W
11/29/2018 M1.0 INCH SHERBURNE MN OFFICIAL NWS OBS
SNOWFALL FOR THE CALENDAR DAY OF NOVEMBER
28.
1214 AM SNOW EAU CLAIRE 44.76N 91.46W
11/29/2018 M0.3 INCH EAU CLAIRE WI OFFICIAL NWS OBS
SNOWFALL FOR THE CALENDAR DAY OF NOVEMBER
28.
1200 AM SNOW MINNEAPOLIS ST. PAUL AI 44.88N 93.23W
11/29/2018 M1.4 INCH HENNEPIN MN OFFICIAL NWS OBS
MEASURED SNOW FOR THE CALENDAR DAY OF
NOVEMBER 28.
1200 AM SNOW CHANHASSEN NWS 44.85N 93.56W
11/29/2018 M1.5 INCH CARVER MN OFFICIAL NWS OBS
SNOWFALL FOR THE CALENDAR DAY OF NOVEMBER
28.
&&Nearby
Winter Storm Watches in Minnesota, 2018Every winter storm watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.